MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER 10 DEG. HOODED NEU, MP7, HXE-PLUS, 36MM

ENCORE MEDICAL L.P. X-ALT HIP; LINER 10 DEG. HOODED NEU, MP7, HXE-PLUS, 36MM
Model Number 932-36-752
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - irrigation and drainage washout for infection.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous revision surgery and the revision surgery detailed in this event occurred 40 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER 10 DEG. HOODED NEU, MP7, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9574660
Report Number1644408-2019-01329
Device Sequence Number14097985
Product Code OQG
UDI-Device Identifier00888912100168
UDI-Public(01)00888912100168
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2024
Device Model Number932-36-752
Device Catalogue Number932-36-752
Device Lot Number813N2051
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-361 LOT 864B1394.; 400-03-361 LOT 864B1394
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR